High Wind, Warren
- When
- February 19, 5:00 PM CST
- Where
- Warren forecast zone
- Measured
- 38 kt (44 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.357, -90.852 (the zone’s center; the record gives no point)
8 thunderstorm wind, 4 high wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 19, 3:15 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CST TUE FEB 19 2002 BIG CHALLENGE TODAY IS SEVERE POTENTIAL AND WINDS TONIGHT...THEN TEMPS AND SKY COVER WEDNESDAY AND BEYOND. FULL LATITUDE UPPER TROUGH NOW SPOKING INTO THE CENTRAL/SRN PLAINS WITH A 60-80KT MID LVL JET/110-120KT UPPER JET...BOTH FROM A SWLY DIRECTION PER REGIONAL PROFILERS. GOOD SPEED SHEAR/HELICITIES WILL EXIST AT 0-3 KM ALONG WITH GOOD UPPER DIVERGENCE. RRQ OF INCREASING MID/LOW LEVEL JETS TO MOVE ACROSS AND HELP IN SOME MOISTURE TRANSPORT...BUT NOT OVERLY IMPRESSED BY LOOKING AT DEW PTS UPSTREAM AND OVER THE GULF. LIMITING FACTORS TO SEVERE HOWEVER ARE THE LOW INSTABILITIES AND CAP AT 750-850 MB OVER THE AREA. THUS...HIGHER LCL/S AND LESS OF A TORNADO THREAT WHICH AGREES WITH SPC THOUGHT (SWODY1). STILL...ANY LOW TOPPED SUPERCELLS OUT AHEAD OF THE MAIN LINE WILL HAVE TO BE WATCHED THIS EVENING AS ROTATION IS HIGHLY POSSIBLE. TONING DOWN SEVERE WX THREAT ALONG/EAST OF I-55 FOR LATER TONIGHT AS DYNAMICS SHEAR FARTHER NORTH INTO THE MIDWEST/GT LAKES. STILL AN ISOLATED THREAT POSSIBLE DUE TO PREVIOUS REASONING. KEEPING A HIGHER TONE FOR AREAS ALONG/WEST OF THE MS RIVER...DESPITE THE DOWNGRADE FROM SPC AS TIMING OF SHEAR/INSTABILITY IS EVERYTHING IN THIS INSTANCE. OTHERWISE...STRONG PRESSURE GRADIENT TO RESULT IN 20 TO 25 MPH SLY FLOW WITH A FEW GUSTS APPROACHING 30 MPH AHEAD OF THE FRONT/SQUALL LINE. NO HIGHLIGHTS AT THIS TIME AS CRITERIA WILL NOT BE MET FOR AN ADVISORY. EVENING SHIFT WILL NEED TO WATCH. THX BHM FOR COORD. DECREASING CLOUDS WEDNESDAY IN WAKE OF FIRST TROUGH AND COLD FRONT. ONLY A LITTLE COOLING WITH THIS FRONT IN WLY COMPONENT...HOWEVER ANOTHER SHORTWAVE TROUGH ARRIVES IN FROM THE NW THURS/THURS EVENING WITH A BETTER SHOT OF COOLER AIR. LIMITED MOISTURE EXPECTED THROUGH AND ONLY A TEMPORARY INCREASE OF CLOUDS AND MAYBE A FEW SPRINKLES IN THE NORTH EXPECTED. .EXTENDED DISCUSSION... MEDIUM RANGE ENSEMBLES ALL AGREE THAT SECOND SHORTWAVE TROUGH WILL BE LONG GONE BY FRIDAY WITH COOLER...BUT SUNNY CONDITIONS IN NWLY FLOW ALOFT. OTHERWISE...BENIGN WEATHER AND MODERATING TEMPS THROUGH THE WEEKEND INTO MONDAY AS FLOW ALOFT GOES ZONAL. NEXT TROUGH DEVELOPS OVER THE CENTRAL U.S ON TUESDAY (DAY 7). MAIN AFFECT FOR US SHOULD BE SOME INCREASING CLOUDS. STAYING DRY FOR NOW. JAN 55/65/42/62 +200 MEI 58/67/40/64 +400 .JAN... AR...NONE. LA...NONE. MS...NONE. 05/
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 243 PM CST TUE FEB 19 2002 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL CONTINUE INCREASE THIS AFTERNOON AND EVENING ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA. THUNDERSTORMS WILL BEGIN SPREADING EAST OF THE MISSISSIPPI RIVER BY 7 PM AND WILL CONTINUE EAST ACROSS THE STATE AHEAD OF A COLD FRONT DURING THE REMAINDER OF THE OVERNIGHT HOURS. THE GREATEST RISK OF SEVERE STORMS WILL MAINLY BE WEST OF A GRENADA TO VICKSBURG TO NATCHEZ LINE. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...HOWEVER ISOLATED TORNADOES ARE POSSIBLE WEST OF THE MISSISSIPPI RIVER THIS EVENING AND INTO THE EARLY MORNING HOURS. FOR AREAS EAST OF THE GRENADA TO VICKSBURG TO NATCHEZ LINE...ONLY ISOLATED SEVERE STORMS ARE POSSIBLE...WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. A DEVELOPING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT ARE EXPECTED TO STRENGTHEN AND MOVE EAST ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI TONIGHT. MOISTURE...LIFT ALONG THE FRONT...AND AN UPPER LEVEL DISTURBANCE WILL ALL COMBINE TO PROVIDE THE POSSIBILITY OF SEVERE WEATHER TONIGHT. PERSONS SHOULD PAY CLOSE ATTENTION TO WEATHER DEVELOPMENTS THIS AFTERNOON AND TONIGHT BY LISTENING TO LATER STATEMENTS ON NOAA WEATHER RADIO OR A LOCAL MEDIA OUTLET. ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS AND STORM SPOTTERS MIGHT BE NEEDED LATER THIS EVENING OR DURING THE OVERNIGHT HOURS. ...NON PRECIPITATION... BREEZY SOUTHEAST WINDS OF 15 TO 25 MPH WITH AN OCCASIONAL GUSTS TO 30 MPH WILL CONTINUE OVER PORTIONS OF NORTHEAST LOUISIANA... EXTREME SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI DURING THE OVERNIGHT HOURS. WINDS WILL SHIFT TO A MORE SOUTHERLY DIRECTION LATER THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. BOATERS ON AREA LAKES AND RIVERS ARE URGED TO USE EXTREME CAUTION THIS AFTERNOON AND EVENING. DRIVERS OF HIGH PROFILE VEHICLES ON EAST-WEST ROADWAYS SUCH AS I-20...HIGHWAY 82... HIGHWAY 84 AND THE NATCHEZ TRACE PARKWAY WILL NEED TO BE ESPECIALLY CAUTIOUS DUE TO CROSS WINDS. A DEEPENING LOW PRESSURE SYSTEM OVER SOUTHWEST KANSAS WILL MOVE INTO MISSOURI TONIGHT RESULTING IN...GUSTY SOUTH WINDS TONIGHT ACROSS THE LOWER MISSISSIPPI VALLEY REGION. THE ASSOCIATED COLD FRONT WILL APPROACH THE MISSISSIPPI RIVER BY LATE TONIGHT BRINGING A SHIFT TO WEST WINDS OF ABOUT 15 MPH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 305 PM CST TUE FEB 19 2002 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL CONTINUE INCREASE THIS AFTERNOON AND EVENING ACROSS EXTREME SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. THUNDERSTORMS WILL BEGIN SPREADING EAST OF THE MISSISSIPPI RIVER BY 7 PM AND WILL CONTINUE EAST ACROSS THE STATE AHEAD OF A COLD FRONT DURING THE REMAINDER OF THE OVERNIGHT HOURS. THE GREATEST RISK OF SEVERE STORMS WILL MAINLY BE WEST OF A GRENADA TO VICKSBURG TO NATCHEZ LINE. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...HOWEVER ISOLATED TORNADOES ARE POSSIBLE WEST OF THE MISSISSIPPI RIVER THIS EVENING AND INTO THE EARLY MORNING HOURS. FOR AREAS EAST OF THE GRENADA TO VICKSBURG TO NATCHEZ LINE...ONLY ISOLATED SEVERE STORMS ARE POSSIBLE...WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. A DEVELOPING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT ARE EXPECTED TO STRENGTHEN AND MOVE EAST ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI TONIGHT. MOISTURE...LIFT ALONG THE FRONT...AND AN UPPER LEVEL DISTURBANCE WILL ALL COMBINE TO PROVIDE THE POSSIBILITY OF SEVERE WEATHER TONIGHT. PERSONS SHOULD PAY CLOSE ATTENTION TO WEATHER DEVELOPMENTS THIS AFTERNOON AND TONIGHT BY LISTENING TO LATER STATEMENTS ON NOAA WEATHER RADIO OR A LOCAL MEDIA OUTLET. ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS AND STORM SPOTTERS MIGHT BE NEEDED LATER THIS EVENING OR DURING THE OVERNIGHT HOURS. ...NON PRECIPITATION... BREEZY SOUTHEAST WINDS OF 15 TO 25 MPH WITH AN OCCASIONAL GUSTS TO 30 MPH WILL CONTINUE OVER PORTIONS OF NORTHEAST LOUISIANA... EXTREME SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI DURING THE OVERNIGHT HOURS. WINDS WILL SHIFT TO A MORE SOUTHERLY DIRECTION LATER THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. BOATERS ON AREA LAKES AND RIVERS ARE URGED TO USE EXTREME CAUTION THIS AFTERNOON AND EVENING. DRIVERS OF HIGH PROFILE VEHICLES ON EAST-WEST ROADWAYS SUCH AS I-20...HIGHWAY 82... HIGHWAY 84 AND THE NATCHEZ TRACE PARKWAY WILL NEED TO BE ESPECIALLY CAUTIOUS DUE TO CROSS WINDS. A DEEPENING LOW PRESSURE SYSTEM OVER SOUTHWEST KANSAS WILL MOVE INTO MISSOURI TONIGHT RESULTING IN...GUSTY SOUTH WINDS TONIGHT ACROSS THE LOWER MISSISSIPPI VALLEY REGION. THE ASSOCIATED COLD FRONT WILL APPROACH THE MISSISSIPPI RIVER BY LATE TONIGHT BRINGING A SHIFT TO WEST WINDS OF ABOUT 15 MPH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
8 thunderstorm wind, 4 high wind, 1 tornado. Local standard time, as filed.
Strong, gradient winds ahead of an approaching squall line knocked down trees across several counties in Mississippi. Winds were estimated to have gusted between 45 and 50 mph.
Owner of a business in town estimated winds around 60 mph. Several large yard items were blown down the street. Several large tree limbs had also been snapped off by the wind.
A squall line moved through the area breaking off tree limbs 3 inches in diameter and knocking down power lines along a 6 mile swath east of the city of Vicksburg.
Residents estimated winds of around 60 mph, which snapped off several very large tree limbs across town.
Several large trees were uprooted across town.
Several large trees were blown down across the county as a squall line moved through the area.
Several trees and power lines were blown down. A car port was blown away.
A severe squall line moved into Yazoo County Mississippi shortly after 9:25 pm. As the line moved towards western portions of Yazoo City , a tornado briefly touched down. The tornado traveled .8 miles as it moved across a subdivision on the far northwest side of town around 9:30 pm, then lifted back into the clouds. The tornado damaged the roofs of 15 homes with one being completely blown off and carried 70 yards away onto another home. A lot of the damage occurred on the downwind side of homes. A telephone pole was also blown into the bedroom of a home. Several windows were blown out of homes along with several dozen downed trees in the area. Estimated damage was 150,000 dollars.
Several large trees were blown down across the county as a squall line moved through the area.
Several more large trees were knocked down across eastern portions of the county, before the squall line exited the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyThe tornado archive for Mississippi, 2002Warnings in Mississippi, February 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5278690, 5278689, 5278688, 5278691, 5278589, 5278590, 5278591, 5278684, 5278686, 5278692, 5278588, 5278685, 5278687.